Search the Community
Showing results for tags 'serotonin'.
Found 2 results
Distorted Me posted a topic in What The Hell is THAT? - Medical, Nutritional, and Lifestyle AlternativesDoes anyone with BP or BP 2 specifically have any experience with 5-HTP? I've taken it off and on for the last few weeks and have concluded that it has had a definite effect on me. It definitely appears to be activating. I can take 100 mg (Vitamin World brand that also has 125 mg of calcium listed per 100 mg serving of the 5-HTP in 2 caps) and feel just a little bit but if I take twice the dosage within 6 hours I really feel it. I took 150 mg this afternoon at once with 2 caps of Now brand Dopa Mucuna and 2 caps of Vitamin World GABA-Plus (which has Niacin and Inositol as well unlike other brands of GABA) on top of 2 caps of the GABA this morning. Driving to dinner I felt like I was damn near hypomanic, if not there. If I had not been fully aware of myself and not driving, I might have gone right above what I feel is my hypomanic threshold. I may have actually dabbled with that line a bit for an hour or so. I definitely had to reign myself in a few times after noticing I was getting a little overly excited and happy. It was definitely a nice feeling, I just didn't want to get out of hand being in public with the family like that. Also of note, I took these capsules mentioned above after being in a pretty crappy but not lethargic mood and I did have a cup of somewhat strong coffee so I should factor that in as well. I have to think that the 5-HTP is a bigger factor in how I felt today though because I experienced something similar a few weeks ago after doing nearly the same thing, without the coffee, by taking a 100 mg dose in the morning, then another 100 mg dose just after noon that day on a nearly empty stomach. I went kind of haywire for about an hour and got kind of paranoid. Though once I was able to remove the fear by saying fuck-it basically and telling myself to just try to enjoy the ride that day, I felt pretty great. I was noticeably relaxed and calm after that almost tired but i did not want to take a nap because of the GABA I had taken (probably 6 of caps of the same brand over a 6 hour period with little food in my stomach) fearing a benzo-like effect on my breathing. That day, I had no coffee since a weak cup early morning. Since I was felt a little too tired after taking the rest of those caps mentioned, I did have another cup of not really strong coffee and then felt pretty great. Tomorrow I'll experiment with just the strong coffee I had today and report back in this thread. It was a mix of regular coffee and some espresso I had ground last week - about a 50/50 blend - in a French press that tasted good and strong, but nothing overpowering for my taste. Edit: Just wanted to include I'm not under the influence of any illegal drugs or alcohol anymore. Today is 24 days completely clean and sober and I'm enjoying the shit of out of sobriety honestly. Other than that, I've been on the same meds in my signature minus the 150 mg of Bupropion. I've stopped that for 3 days now as it's been too activating for me and has made my temper much worse. Temper has been about 1/2 what it was a week ago now. I would love to hear from any BP people, especially BP 2 folks, and their experiences with 5-HTP.
Blahblah posted a topic in Depression - Let a WHAT Be My Fucking Umbrella? (Sod You, Perry Como)I’ve been on Effexor the last 3-4 months, I haven’t felt anxious at all, or depressed. Seems great right? I increased a week ago (to 150mg), and since, It’s increasingly difficult to get out of bed in the morning. I sleep really well, I don’t feel tired. I just feel soooo comfortable, relaxed, calm, cozy and content that I just lay in bed for an extra 3 hours. My mind empty. The last few days, I’ve been completely shirking off/avoiding all responsibilities: called in sick to work twice, skipped my courses, just to lay around in my pjs and do nothing! WTF? I No desire to socialize, haven't showered the last 2 days...It reminds me when I was on Celexa - I became so lazy/apathetic/disinterested that I had to discontinue. Is there such a thing as “too much serotonin?” Maybe I should just wait things out, until I get used to it? I feel like I need to increase my stimulant & drink extra coffee just to light a fire under my @ss.